Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 101, NWS Northern Indiana

July 26, 2015Cass County, Miami County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at Jul 26, 2015, 10:06 PM EDT for Cass County, Miami County, Wabash County, Indiana. It took effect at Jul 26, 2015, 10:32 PM EDT. It was in force for 51 hr.

The area

The outline as issued.

The facts

Issued
Jul 26, 2015, 10:06 PM EDT (02:06 UTC)
In effect from
Jul 26, 2015, 10:32 PM EDT
Expired
Jul 29, 2015, 2:00 AM EDT
In force
51 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 69 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Wabash (WABI3). The gauge peaked at 13.98 ft at Jul 25, 2015, 10:00 PM EDT.

actionminormoderate10152007/2707/2807/2907/30
Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03325000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WGUS43 KIWX 270206
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1006 PM EDT SUN JUL 26 2015

...The National Weather Service in Northern Indiana has issued a 
flood warning for the following rivers...

  Wabash River at Wabash affecting Cass...Miami and Wabash Counties

.Recent heavy rainfall has caused the Wabash River at Wabash to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. the 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to NOAA Weather Radio or 
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Hydrology...  Rivers and Lakes.


All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC017-103-169-280206-
/O.NEW.KIWX.FL.W.0101.150727T0232Z-150729T0600Z/
/WABI3.1.ER.150727T0232Z.150727T1200Z.150728T0600Z.NO/
1006 PM EDT SUN JUL 26 2015

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Wabash River at Wabash
* until late Tuesday night.
* At 9 PM Sunday the stage was 14.0 feet and rising.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will rise above flood stage Sunday night and 
  crest near 14.2 feet around 8 AM Monday July 27 and fall below 
  flood stage around 2 AM Tuesday July 28.
* At 14.0 feet...Lowland flooding begins in rural Wabash County.
* This crest compares to a previous crest of 14.6 feet which occurred 
  on Apr 24 2013.

&&

LAT...LON 4070 8618 4078 8619 4086 8570 4081 8568
      4078 8582                       

$$
1 follow-up statement
271 
WGUS83 KIWX 271432
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1032 AM EDT MON JUL 27 2015

...The flood warning is cancelled for the following rivers...
 
  Wabash River at Wabash affecting Cass...Miami and Wabash Counties
 
This will be the last statement for this high water event.

INC017-103-169-271502-
/O.CAN.KIWX.FL.W.0101.000000T0000Z-150729T0600Z/
/WABI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1032 AM EDT MON JUL 27 2015

The Flood Warning is cancelled for
  The Wabash River at Wabash
* At 9 AM Monday the stage was 13.9 feet
* Flood stage is 14.0 feet.
* Forecast...The river crested below flood stage at 13.9 feet Monday 
  morning. The river will continue falling.


&&

LAT...LON 4070 8618 4078 8619 4086 8570 4081 8568
      4078 8582                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jul 26, 8:08 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 26, 8:08 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
808 PM EDT SUN JUL 26 2015

.SYNOPSIS...
ISSUED AT 541 PM EDT SUN JUL 26 2015

CHANCE FOR SHOWERS AND THUNDERSTORMS IN NORTHWEST INDIANA THIS
EVENING AND FOR THE CENTRAL AND SOUTHERN PORTIONS OF THE REGION
THROUGH THE NIGHT. OTHERWISE SKIES WILL BE PARTLY CLOUDY NORTH TO
MOSTLY CLOUDY SOUTH. LOW TEMPERATURES WILL RANGE FROM THE LOWER
60S IN SOUTHERN MICHIGAN TO AROUND 70 NEAR THE OHIO RIVER. SLIGHT
CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE CENTRAL AND SOUTHERN
PORTIONS OF THE REGION MONDAY WITH PARTLY CLOUDY SKIES NORTH. HIGH
TEMPERATURES MONDAY WILL BE IN THE MIDDLE TO UPPER 80S.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 310 PM EDT SUN JUL 26 2015

FORECAST AREA IS SANDWICHED BETWEEN DRIER E/NE FLOW IN THE NORTH AND
INSTABILITY AXIS ACROSS THE SOUTHWEST. REMNANTS OF THE MCS OVER
ILLINOIS IS GRADUALLY SHIFTING EAST AND SHOWERS ARE STRUGGLING TO
STAY TOGETHER AS THEY MOVE INTO THE NORTHERN PORTION OF THE CWA.
THE SURFACE BOUNDARY THAT EXTENDS FROM NEAR CHI/GARY ALONG US-30
INTO CENTRAL OHIO - UNSTABLE SOUTH - MORE STABLE NORTH.

WHILE THE MODELS ARE GENERALLY IN AGREEMENT THAT THE CONVECTION
/ PRECIPITATION REMAINS OUT OF THE AREA...HAVE INCLUDED LOW
CHANCE POP AND ISOLD SHRA/T IN THE NEAR TERM FORECAST. DO NOT
ANTICIPATE WELL ORGANIZED CONVECTION WITH THESE SHOWERS...BUT LIKE
LAST NIGHT/EARLY THIS MORNING IT IS NOT TAKING MUCH TO PRODUCE
MODERATE TO HEAVY RAINFALL.

VERTICAL PROFILES SHOW BEST SHEAR CONTINUES SOUTH AND WEST...WITH
LITTLE TO NO SHEAR OVER THE FORECAST AREA. THUS EXPECT THAT ANY
SHOWERS THAT FORM WILL BE SHORT LIVED AND SLOW MOVING.

OVERNIGHT...EXPECT TO SEE ANOTHER ROUND OF PATCHY FOG FORMATION
ALONG THE MOISTURE AXIS - ALONG AND CLOSE TO US 30. SHOULD DEVELOP A
FEW HOURS BEFORE SUNRISE AND DISSIPATE QUICKLY AFTER SUNRISE.

OTHER CONCERN WILL BE THE INCREASED TEMPERATURES AND HUMIDITY.
EXPECT TO SEE HEAT INDICES RISE TO NEAR 90 DURING THE DAY MONDAY.
THIS IS WELL BELOW HEAT ADVISORY CRITERIA...SO NO HEADLINES.

&&

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 310 PM EDT SUN JUL 26 2015

MONDAY NIGHT THROUGH TUESDAY NIGHT WILL FEATURE MAINLY
DRY/WARM CONDITIONS AS MID LEVEL HEIGHTS CONTINUE TO SLOWLY
RISE IN RESPONSE TO A ROUND OF HEIGHT FALLS SHIFTING INTO THE
NORTHERN PLAINS. THIS WILL HELP MAINTAIN WEAK LOW LEVEL RIDGING
ACROSS THE CENTRAL/EASTERN GREAT LAKES AND HOLD A DIFFUSE FRONTAL
BOUNDARY IN PLACE FROM THE UPPER MIDWEST SSE INTO ILLINOIS. CHANCES
FOR MCS REMNANTS (OR ISO-SCT CONVECTION TIED TO THE AFTN-EVE DIURNAL
CYCLE ALONG INSTABILITY GRADIENT/THETA-E RIDGE) SHOULD MAINLY REMAIN
FOCUSED WEST OF THE IWX CWA...ALTHOUGH WILL NEED TO MONITOR AREAS
MAINLY WEST OF HWY 31 FOR RAIN CHANCES GIVEN CLOSE PROXIMITY TO
ELEVATED PORTION OF FRONT.

STRONG UPPER TROUGH/SFC REFLECTION LIFTING NE INTO ONTARIO AND
ASSOCIATED MID LEVEL TROUGH AXIS EXTENDING SE THROUGH THE GREAT
LAKES REGION WILL FORCE A SEASONABLY STRONG COLD FRONT THROUGH THE
AREA WEDNESDAY INTO WEDNESDAY EVENING. LOW LEVEL MOISTURE ADVECTION
IN ADVANCE OF FRONT WILL BE MORE THAN SUFFICIENT FOR
CONVECTION...BUT WITH STRONGER DEEPER LAYER FLOW/SHEAR LAGGING
FRONT...AND MINOR TIMING DIFFERENCES IN MODEL GUIDANCE...FELT
PRUDENT TO HOLD WITH MID CHANCE POPS DURING THIS TIME.

QUIET/LESS HUMID WX EXPECTED POST-FRONTAL THURSDAY INTO FRIDAY UNDER
WNW FLOW ALOFT. NON-ZERO PRECIP CHANCES RETURN BY NEXT WEEKEND AS
THERE IS SOME MODEL AGREEMENT IN DROPPING A FEW LOWER AMPLITUDE
SHORTWAVES THROUGH THE LOWER LAKES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 755 PM EDT SUN JUL 26 2015

LITTLE CHANGE TO PREVIOUS TAFS. AREA OF RAIN OVER CENTRAL INDIANA
SHOULD REMAIN SOUTH OF THE TERMINALS THIS EVE WITH MAINLY JUST
SOME MID/HIGH CLOUDS. LOW LEVELS REMAIN VERY MOIST. EASTERLY
GRADIENT WINDS WILL BE LIGHT OVERNIGHT BUT SHOULD BE A LITTLE
STRONGER THAN LAST NIGHT. ALSO WITH NO RAINFALL EXPECTED AT THE
TERMINALS TONIGHT, GOING MVFR BR FCST (AS OPPOSED TO SUNDAY
MORNING'S OBSERVED LIFR FG) MAINTAINED AT FWA AROUND DAYBREAK
MONDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.

&&

SYNOPSIS...LOTHAMER
SHORT TERM...LEWIS
LONG TERM...STEINWEDEL
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 26, 4:40 AM EDT, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 AM EDT SUN JUL 26 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-270845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
440 AM EDT SUN JUL 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL LINGER THROUGH SUNRISE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE IN THE AREA MAINLY ON WEDNESDAY.
CONFIDENCE IN SEVERE STORMS IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-270845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
440 AM EDT SUN JUL 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MAINLY ON WEDNESDAY. LOCALLY
HIGHER WINDS AND WAVES WILL BE POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.